Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Addicted to spacmoproxyvon for arthritis and body pain. Now drug is not available. How to manage withdrawal symptoms?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 632 Questions
Question
Dear Doctor, My 82 year old mother is addicted to Spasmoproxyvon; she takes 6 capsules per day for arthritis and generalised body pain. Now the drug is banned and not available. I am worried how to manage her pain and also how to manage withdrawal symptoms. Please advise.
Posted Sat, 17 Aug 2013 in Smoking and Alcohol Addiction
 
 
Answered by Dr. Sundar Gnanavel 42 minutes later
Hello.......
Thanks for your query. Spasmoproxyvan is dextropropoxyphene belonging to opiate group of drugs. I would suggest starting tramadol in the place of dextroproxopoxphene after calculating opioid equivalents. Tramadol is an opioid freely available in market with a prescription. That should address her pain issues as well as successfully manage opioid withdrawal symptoms. We face this problem regularly in clinic after spasmoproxyvan was withdrawn from market. Wish her good health.
Regards
Dr Sundar
Substance use specialist
Above answer was peer-reviewed by
 
Follow-up: Addicted to spacmoproxyvon for arthritis and body pain. Now drug is not available. How to manage withdrawal symptoms? 35 minutes later
Thanks Doctor,
Please do elaborate on how to "calculate opioid equivalents."
Regards
 
 
Answered by Dr. Sundar Gnanavel 3 hours later
Hello......
Conversion in terms of opioid equivalents and decision on right dosage of tramadol is best left to the physician. I would not advise you do that by self. Wish her speedy recovery.
Regards
Dr Sundar
Substance use specialist
Above answer was peer-reviewed by
 
Follow-up: Addicted to spacmoproxyvon for arthritis and body pain. Now drug is not available. How to manage withdrawal symptoms? 7 hours later
OKay Doctor!
Thanks very much for your prompt reply and helpful response.
Regards
 
 
Answered by Dr. Sundar Gnanavel 9 hours later
All the best.
Regards
Dr Sundar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor